Thunderstorm Wind, Kingfisher
- When
- August 8, 2:35 PM CST
- Where
- Kingfisher County, 1.32 mi WNW of Kingfisher
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.870, -97.950
Large tree snapped above the base.
Scattered thunderstorms developed across the area with isolated reports of damaging downburst winds during the afternoon and evening of the 8th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed across the area with isolated reports of damaging downburst winds during the afternoon and evening of the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 8, 1:36 PM CST, 59 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 236 PM CDT Mon Aug 8 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday night) Issued at 225 PM CDT Mon Aug 8 2022 The main story for the short term will be widely scattered showers and storms, mostly cloudy skies, and near normal temperatures. A front currently sits draped across northwest Oklahoma from about Arnett to Red Rock. Widely scattered showers and storms are ongoing along and south of the front in an anomolously moist airmass. Upstairs a trough is developing to our east, giving us some upper level support. As the front waffles and slowly dissipates (and storms generate outflow boundaries), this overall setup is expected to continue into Wednesday. For the most part, rainfall should remain light and widely scattered, though one or two localized heavy downpours are not out of the question (HREF gives some areas 10% chance of seeing greater than 1 inch in a 3 hour period). Additionally, some of the stronger storms could produce erratic, gusty winds. Day && .LONG TERM... (Thursday through next Sunday) Issued at 225 PM CDT Mon Aug 8 2022 Deterministic models build the ridge back in starting Thursday, pushing most of the rain chances out and allowing for a gradual warmup through the weekend. Lower afternoon dewpoints should temper apparent temperatures, however. Day && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Mon Aug 8 2022 Widely scattered showers and thunderstorms are expected throughout the day. VCTS and tempo groups for TSRA have been included for most of the terminals. Rain chances should decrease after sunset. Winds will be north across northern OK and mainly southerly elsewhere. Gusts should be on the low side outside of thunderstorm influence. Skies will remain mostly cloudy. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 95 72 94 / 20 40 30 30 Hobart OK 74 99 73 97 / 20 30 30 30 Wichita Falls TX 75 99 74 97 / 20 30 20 40 Gage OK 70 96 68 95 / 20 30 30 20 Ponca City OK 73 96 68 95 / 10 20 20 10 Durant OK 73 96 72 96 / 20 40 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1157 AM CDT Mon Aug 8 2022 OKZ004>048-050>052-TXZ083>090-091700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Aug 8 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered showers and thunderstorms will be possible this afternoon and tonight across Oklahoma and western north Texas. A few strong storms appear possible with a threat of gusty winds and localized heavy rainfall, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorms chances will continue Tuesday through Thursday morning. A few strong storms may occur, but severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
212 PM CDT Mon Aug 8 2022
OKZ015-081945-
Dewey OK-
212 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southern Dewey
County through 245 PM CDT...
At 211 PM CDT, doppler radar was tracking two strong thunderstorms 2
miles north and 10 miles west of Putnam. These storms were nearly
stationary.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Putnam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3594 9926 3601 9882 3581 9873 3581 9926
TIME...MOT...LOC 1911Z 302DEG 2KT 3589 9895
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Norman OK
231 PM CDT Mon Aug 8 2022
OKZ018-019-082015-
Kingfisher OK-Logan OK-
231 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southeastern
Kingfisher and west central Logan Counties through 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cimarron City. This storm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent, Cashion, Cedar Valley and Cimarron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3593 9747 3573 9770 3573 9775 3586 9781
3600 9767
TIME...MOT...LOC 1931Z 310DEG 3KT 3590 9768
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
247 PM CDT Mon Aug 8 2022
OKZ039-082030-
Stephens OK-
247 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of central Stephens
County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Duncan, Comanche, Bray and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3435 9800 3446 9810 3468 9785 3449 9768
TIME...MOT...LOC 1947Z 234DEG 11KT 3449 9794
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
03Special Weather Statement
National Weather Service Norman OK
249 PM CDT Mon Aug 8 2022
OKZ015-017-082030-
Dewey OK-Blaine OK-
249 PM CDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of west central Blaine
and southeastern Dewey Counties through 330 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakwood, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canton, Oakwood and Eagle City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3584 9889 3598 9890 3605 9858 3581 9858
TIME...MOT...LOC 1949Z 269DEG 13KT 3592 9877
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
316 PM CDT Mon Aug 8 2022
OKZ017>019-082045-
Kingfisher OK-Logan OK-Blaine OK-
316 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of southern Kingfisher,
central Blaine and southwestern Logan Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watonga to 9 miles northwest of Okarche to
near Kingfisher to near Cimarron City. Movement was southeast at 10
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watonga, Kingfisher, Cashion, Cedar Valley, Cimarron City, Navina and
Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3576 9857 3575 9788 3575 9778 3579 9750
3592 9755 3591 9802 3590 9815 3590 9860
TIME...MOT...LOC 2016Z 298DEG 7KT 3583 9846 3583 9808 3583 9798 3587
9759
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
322 PM CDT Mon Aug 8 2022
OKZ014>016-082100-
Roger Mills OK-Dewey OK-Custer OK-
322 PM CDT Mon Aug 8 2022
...Strong thunderstorms will impact portions of central Roger Mills,
northwestern Custer and southern Dewey Counties through 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Moorewood to 5 miles southeast
of Strong City to near Reydon. These storms were nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Hammon, Reydon, Strong City and Moorewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3571 9912 3560 9952 3559 9995 3575 9991
3575 9951 3589 9915
TIME...MOT...LOC 2022Z 001DEG 4KT 3574 9923 3564 9951 3568 9989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MahaleThe Norman radar (KTLX), 85 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
4 thunderstorm wind. Local standard time, as filed.
Large tree snapped above the base.
Power poles reported snapped.
Power poles reported snapped.
Several outbuildings damaged, including a barn destroyed. Time estimate from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054365, 1054367, 1054371, 1054379.